Skip Navigation Links
Discontinuity, Nonlinearity, and Complexity

Dimitry Volchenkov (editor), Dumitru Baleanu (editor)

Dimitry Volchenkov(editor)

Mathematics & Statistics, Texas Tech University, 1108 Memorial Circle, Lubbock, TX 79409, USA


Dumitru Baleanu (editor)

Cankaya University, Ankara, Turkey; Institute of Space Sciences, Magurele-Bucharest, Romania


Stability Approach of a Fractional-Delayed Duffing Oscillator

Discontinuity, Nonlinearity, and Complexity 9(3) (2020) 367--376 | DOI:10.5890/DNC.2020.09.003

Yusry O. El-Dib

Department of Mathematics, Faculty of Education, Ain Shams University, Roxy, Cairo, Egypt

Download Full Text PDF



In this proposal, a formulation for the approximate-analytical solution of a fractional-delayed damping Duffing oscillator is developed. The fractional derivative is established using the Riemann-Liouville definition. In this scheme, the solution used a homotopy perturbation. In this proposal, a transcendental frequency equation is established. Finally, an analytic solution to the complicated algebraic frequency equation is obtained. Stability conditions are formulated to maintain the structure of the oscillatory solution. The case of un-delayed damping Duffing equation is investigated through the modified homotopy technique which is assumed to be the successor to obtain the solution.


  1. [1]  Podlubny, I. (1999), Fractional Differential Equations, Academic Press, NewYork.
  2. [2]  Hilfer, R. (1999), Applications of Fractional Calculus in Physics, Academic Press, Orlando.
  3. [3]  Spasic, A.M. and Lazarevic, M.P. (2005), Electroviscoelasticity of liquid/liquid interfaces: fractional-order model, J. Colloid Interface Science, 282, 223-230.
  4. [4]  Afzal, S., Qi, H., Athar, M., Javaid, M., and Imran, M. (2017), Exact solutions of fractional Maxell fluid between two cylinders, Open Journal of Mathematical Science, 1(1), 52-61.
  5. [5]  Gu, K., Kharitonov, V., and Chen, J. (2003), Stability of Time-Delay Systems, Boston, MA, USA: Birkhauser.
  6. [6]  Adimy,M. and Crauste, F. (2017),Modeling and asymptotic stability of a growth factor-dependent stem cell dynamics model with distributed delay, Discrete & Continuous Dynamical Systems Series B, 8, 19-38.
  7. [7]  Li, X. and Fu, X. (2013), Effect of leakage time-varying delay on stability of nonlinear differential Systems, Journal of the Franklin Institute, 350, 1335-1344.
  8. [8]  Guo, Y., Xu, G., and Guo, Y. (2016), Stabilization of the wave equation with interior input delay and mixed Neumann- Dirichlet boundary, Discrete & Continuous Dynamical Systems-B, 21, 2491-2507.
  9. [9]  Tan, X., Cao, J., and Li, X., (2018), Leader-following mean square consensus of stochastic multi-agent systems with input delay via event-triggered control, IET Control Theory & Applications, 12, 299-309.
  10. [10]  Tseng, J. (2013), Global asymptotic dynamics of a class of nonlinearly coupled neural networks with delays, Discrete & Continuous Dynamical Systems-A, 33, 4693-4729.
  11. [11]  Peralta, G. and Kunisch, K. (2018), Interface stabilization of a parabolic-hyperbolic pde system with delay in the interaction, Discrete & Continuous Dynamical Systems-A, 38, 3055-3083.
  12. [12]  Miao, H., Teng, Z., and Kang, C. (2017), Stability and Hopf bifurcation of an HIV infection model with saturation incidence and two delays, Discrete & Continuous Dynamical Systems-B, 22, 2365-2387.
  13. [13]  Zou, M., Liu, A., and Zhang, Z. (2017), Oscillation theorems for impulsive parabolic differential system of neutral type, Discrete & Continuous Dynamical Systems-B, 22, 2351-2363.
  14. [14]  Dellnitz, M., Hessel, M., and Ziessler, A. (2016), On the computation of attractors for delay differential equations, Journal of Computational Dynamics, 3, 93-112.
  15. [15]  Song, X., Park, J.H., and Yan, X. (2017), Linear estimation for measurement-delay systems with periodic coefficients and multiplicative noise, IEEE Transactions on Automatic Control, 62, 4124-4130.
  16. [16]  Song, X. and Park, J.H. (2017), Linear optimal estimation for discrete-time measurement-delay systems with multichannel multiplicative noise, IEEE Transactions on Circuis and Systems II-Express Brief, 64, 156-160.
  17. [17]  Rakkiyappan, R., Velmurugan, G., Li, X., and Regan, D. (2016), Global dissipativity of memristor-based complexvalued neural networks with time-varying delays, Neural Computing and Applications, 27, 629-649.
  18. [18]  Zheng, Y., Li, H., Ding, X., and Liu, Y. (2017), Stabilization and set stabilization of delayed Boolean control networks based on trajectory stabilization, Journal of the Franklin Institute, 354, 7812-7827.
  19. [19]  Yang, X., Li, X., and Cao, J. (2018), Robust finite-time stability of singular nonlinear systems with interval timevarying delay, Journal of Franklin Institute, 355, 1241-1258.
  20. [20]  Li, Y., Li, H., Ding, X., and Zhao, G. (2018), Leader-follower consensus of multi-agent systems with time delays over finite fields, IEEE Transactions on Cybernetics, 1-6.
  21. [21]  Li, X. and Rakkiyappan, R. (2013), Stability results for Takagi-Sugeno fuzzy uncertain BAM neural networks with time delays in the leakage term, Neural Computing and Applications, 22, 203-219.
  22. [22]  El-Dib, Y.O. (2020), Modified multiple scale technique for the stability of the fractional delayed nonlinear oscillator, Pramana - J. Phys. , 94, 56,
  23. [23]  Shakeri, F. and Dehghan, M. (2008), Solution of delay differential equations via a homotopy perturbation method, Mathematical and Computer Modelling - Journal, 48(3-4), 486-498.
  24. [24]  Alomari, A.K., Noorani, M.S., and Nazar, R. (2009), Solution of delay differential equation by means of homotopy analysis method, Acta ApplicandaeMathematicae, 108(2), 395-412.
  25. [25]  El-Dib, Y.O. (2018), Stability of a strongly displacement time-delayed Duffing oscillator by the multiple scaleshomotopy perturbation method, Journal of Applied and Computational Mechanics, 4(4), 260-274.
  26. [26]  El-Dib, Y.O. (2018), Periodic solution and stability behavior for nonlinear oscillator having a cubic nonlinearity timedelayed, International Annals of Science, 5(1), 12-25.
  27. [27]  El-Dib, Y.O. (2018), Stability approach for periodic delayMathieu equation by the He- multiple-scalesmethod, Alexandria Engineering Journal, 57, 4009-4020.
  28. [28]  Abdulaziz, O., Hashim, I., and Momani, S. (2008), Application of homotopy-perturbation method to fractional IVPs, Journal of Computational and Applied Mathematics 216, 574-584.
  29. [29]  Ganjiani, M. (2010), Solution of nonlinear fractional differential equations using homotopy analysis method, Applied Mathematical Modelling, 34, 1634-1641.
  30. [30]  Yildirim, A. (2010), Analytical approach to fractional partial differential equations in fluid mechanics by means of the Homotopy Perturbation Method, International Journal of Numerical Methods for Heat & Fluid Flow, 20(2), 186-200.
  31. [31]  Gupta, P.K. and Singh, M. (2011), Homotopy perturbation method for fractional Fornberg-Whitham equation, Computers and Mathematics with Applications, 61, 250-254.
  32. [32]  Kurulay, M., Secer, A., and Akinlar, M.A. (2013), A new approximate analytical solution of Kuramoto-Sivashinsky equation using homotopy analysis method, Applied Mathematics & Information Sciences, 7(1), 267-271.
  33. [33]  Ateş, I. and Zegeling, P.A. (2017), A homotopy perturbation method for fractional-order advection-diffusion-reaction boundary-value problems, Applied Mathematical Modelling, 47, 425-441.
  34. [34]  Rezazadeh, H., Aminikhah, H., and Refahi Sheikhani, A.H. (2017), Stability Analysis of Conformabl Fractional Systems, Iranian Journal of Numerical Analysis and Optimization, 7(1), 13-32.
  35. [35]  Munkhammar, J. (2004), Riemann-Liouville Fractional Derivatives and the Taylor-Riemann Series, Thesis for: Bachelors degree mathematics Advisor: Andreas Strömbergsson.
  36. [36]  Pankaj,W. and Anindya, C. (2004),Averaging oscillationswith small fractional damping and delayed terms, Nonlinear. Dynamices, 38, 3-22.
  37. [37]  El-Dib, Y.O. (2019), A novelty to the nonlinear rotating Rayleigh-Taylor instability, Pramana - J. Phys., 93, 82,
  38. [38]  Rossikhin, Y.A. and Shitikova, M. (2010), Application of Fractional calculus for Dynamic problems of solid Mechanics, Novel Trends and Recent results, Applied Mechanics Reviews, 63-010801-1.
  39. [39]  Ortigueira,M.D., TenreiroMachado, J.T., and Trujillo, J.J. (2015), Fractional derivatives and periodic functions, International Journal of Dynamics and Control, 1-7.